Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 22, NWS El Paso, TX

May 20, 2019Otero County, New Mexico; El Paso County, Texas

NWS El Paso, TX issued this wind advisory at May 20, 2019, 9:12 PM MDT for Otero County, New Mexico; El Paso County, Texas. It took effect at May 21, 2019, 12:00 AM MDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 20, 2019, 9:12 PM MDT (03:12 UTC)
In effect from
May 21, 2019, 12:00 AM MDT
Expired
May 21, 2019, 7:00 PM MDT
In force
19 hr
Issued by
NWS El Paso, TX

Counties Otero County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 76 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2019-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2019-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3579 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS74 KEPZ 210312
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
912 PM MDT Mon May 20 2019

...STRONG WINDS AND BLOWING DUST TO CONTINUE THROUGH THE Evening
HOURS...

.An upper level storm system near the Four Corners Region has
pushed a cold front through the area earlier this evening. Strong
winds and blowing dust have diminished or ended most areas but
will continue most of the night near east slopes of mountains.


NMZ411-TXZ418-210415-
/O.CAN.KEPZ.HW.W.0007.000000T0000Z-190521T0600Z/
/O.EXP.KEPZ.DU.Y.0002.000000T0000Z-190521T0300Z/
Southern Dona Ana County/Mesilla Valley-Western El Paso County-
Including the cities of Las Cruces, Vado, Sunland Park, 
Downtown El Paso, West El Paso, and Upper Valley
912 PM MDT Mon May 20 2019

...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY HAS EXPIRED...

The National Weather Service in El Paso Tx/Santa Teresa has
cancelled the High Wind Warning. Gusty winds to 35 mph will
continue for several more hours.

$$

NMZ407-410-412-417-TXZ420>424-210415-
/O.CAN.KEPZ.WI.Y.0021.000000T0000Z-190521T0600Z/
/O.EXP.KEPZ.DU.Y.0002.000000T0000Z-190521T0300Z/
Southwest Desert/Mimbres Basin-Northern Dona Ana County-
Central Tularosa Basin-Otero Mesa-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Deming, Columbus, Garfield, Hatch, 
Radium Springs, Alamogordo, Tularosa, White Sands Monument, 
Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
912 PM MDT Mon May 20 2019

...WIND ADVISORY IS CANCELLED...
...BLOWING DUST ADVISORY HAS EXPIRED...

The National Weather Service in El Paso Tx/Santa Teresa has
cancelled the Wind Advisory. Gusty winds to 35 mph will
continue for several more hours.

$$

NMZ401>406-408-409-210415-
/O.CAN.KEPZ.WI.Y.0021.000000T0000Z-190521T0600Z/
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Eastern Black Range Foothills-
Sierra County Lakes-
Including the cities of Cliff, Buckhorn, Gila Hot Springs, 
Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, 
Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, 
Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, 
Hillsboro, Winston, Truth Or Consequences, Derry, and Spaceport
912 PM MDT Mon May 20 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in El Paso Tx/Santa Teresa has
cancelled the Wind Advisory. Gusty winds to 35 mph will
continue for several more hours.

$$

NMZ413-TXZ419-211200-
/O.EXP.KEPZ.DU.Y.0002.000000T0000Z-190521T0300Z/
/O.NEW.KEPZ.WI.Y.0022.190521T0600Z-190521T1200Z/
/O.CON.KEPZ.HW.W.0007.000000T0000Z-190521T0600Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, and Fort Bliss
912 PM MDT Mon May 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT TUESDAY...
...BLOWING DUST ADVISORY HAS EXPIRED...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect until 6 AM MDT
Tuesday. 

* TIMING...Southwest winds will peak next couple of hours before
  diminishing slightly after midnight, and then further toward
  daybreak Tuesday.

* WINDS...West 35 to 45 mph with gusts near 60 mph, becoming
  northwest 25 to 35 mph. 

* Impacts...Strong winds will make driving difficult, especially
  in cross winds. Small items will be blown around if not tied
  down. Blowing dust will be possible across desert areas, which
  could lower visibilities to less than two miles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ414>416-211200-
/O.NEW.KEPZ.WI.Y.0022.190521T0600Z-190521T1200Z/
/O.CON.KEPZ.HW.W.0007.000000T0000Z-190521T0600Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
912 PM MDT Mon May 20 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT TUESDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect until 6 AM MDT
Tuesday. 

* TIMING...Winds will remain strong through about midnight before
  diminishing some. 

* WINDS...West 35 to 45 mph with gusts near 60 mph, becoming
  Northwest 25 to 35 mph. 

* IMPACTS...Strong winds will make driving difficult, especially 
  in cross winds. Small items will be blown around if not tied 
  down. Blowing dust will be possible across desert areas, which 
  could lower visibilities to less than two miles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Hefner
2 follow-up statements
415 
WWUS74 KEPZ 211155
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
555 AM MDT Tue May 21 2019

...STRONG WINDS AND BLOWING DUST TO CONTINUE THROUGH THE Evening
HOURS...

.An upper level storm system over southern Colorado has pushed a 
cold front through the area last night. Despite the fact that the 
storm system is moving off to our east we will still see windy 
conditions today. Winds in the Sacramento Mountains will continue 
to be at wind advisory levels through the early evening hours, 
but the rest of the area should stay just below advisory level
criteria. Blowing dust will be less of a problem today, as the 
wind speeds will be lower and the cooler temperatures this
afternoon will help keep the dust down.

NMZ413-TXZ419-211300-
/O.EXP.KEPZ.WI.Y.0022.000000T0000Z-190521T1200Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, and Fort Bliss
555 AM MDT Tue May 21 2019

...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

We will see windy conditions again today, but the winds will not
be as strong as yesterday. Winds today will blow at 20 to 30 mph
before diminishing in the evening hours.

$$

NMZ414>416-220100-
/O.EXT.KEPZ.WI.Y.0022.000000T0000Z-190522T0100Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
555 AM MDT Tue May 21 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* TIMING...Winds will remain strong through the early evening
  hours before slowing near sunset.

* WINDS...West winds of 25 to 35 mph with gusts near 55 mph. 

* IMPACTS...Strong winds will make driving difficult, especially
  in cross winds. Small items will be blown around if not tied
  down.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
841 
WWUS74 KEPZ 212224
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
424 PM MDT Tue May 21 2019

...STRONG WINDS AND BLOWING DUST TO CONTINUE THROUGH THE EVENING
HOURS...

.An upper level storm system over southern Colorado has pushed a
cold front through the area last night. Despite the fact that the
storm system is moving off to our east we will still see windy
conditions today. Winds in the Sacramento Mountains will continue
to be at their peak through the early evening hours, with weaker
winds over the remaining areas of southern New Mexico and west
Texas. Blowing dust will be less of a problem today, as the wind 
speeds will be lower and the cooler temperatures this afternoon 
will help keep the dust down.

NMZ414>416-221200-
/O.NEW.KEPZ.WI.Y.0023.190522T1800Z-190523T0300Z/
/O.CON.KEPZ.WI.Y.0022.000000T0000Z-190522T0100Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
424 PM MDT Tue May 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from noon to 9 PM MDT
Wednesday. 

* TIMING...Winds will remain strong through the early evening 
  hours before slowing near sunset. 

* WINDS...West winds of 25 to 35 mph with gusts near 45 mph.

* IMPACTS...Strong winds will make driving difficult, especially 
  in cross winds. Small items will be blown around if not tied 
  down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ402>411-221200-
/O.NEW.KEPZ.WI.Y.0023.190522T1800Z-190523T0300Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, 
Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, 
Cloverdale, Deming, Columbus, Hillsboro, Winston, 
Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, 
Radium Springs, Las Cruces, Vado, and Sunland Park
424 PM MDT Tue May 21 2019

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from noon to 9 PM MDT
Wednesday. 

* TIMING...Winds will increase through out the morning, reaching
  their peak winds in the afternoon. Winds slowly diminishing 
  after sunset. 

* WINDS...Winds speeds of 25 to 35 mph with wind gusts near 50 
  mph. 

* IMPACTS...Strong winds will make driving difficult, especially
  in cross winds. Few areas of blowing dust could reduce
  visibilities to 3 to 5 miles in desert areas. Small items will 
  be blown around if not tied down.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Dhuyvetter

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 20, 3:37 PM MDT, 5 hours 35 minutes earlier.

Area forecast discussion, May 20, 3:37 PM MDT, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
337 PM MDT Mon May 20 2019

.SYNOPSIS...
A strong upper low over northern Arizona will move north of the
area tonight, with a Pacific cold front moving across the region
this afternoon and early evening. This system will bring
increasing southwest to west winds to the area through the
evening, with winds and dust likely peaking in Las Cruces and El
Paso between 5 PM and 7 PM. Winds will gradually fall off this
evening. Windy conditions will return on Tuesday, as a strong
surface low develops along the Colorado and Kansas border, but
gusts will be lower than today. Breezy conditions will persist
on Wednesday as temperatures climb into the lower-90s across the
lowlands. Cooler temperatures will briefly return on Thursday,
then increase again through the weekend, with generally lighter
winds. Windy weather may make a return next Monday.

&&

.DISCUSSION...
Water vapor imagery shows the deep upper low over northern
Arizona, with the main shortwave trough extending across
southeastern Arizona, and leading shortwave trough or vort lobe
over SW New Mexico. Winds have been a little slow to come up,
with gusts mostly below 40 mph along the Rio Grande Valley. This
is mostly due to widespread high clouds limiting mixing. However,
they are quickly thinning out. A few sites near WSMR HQ have
recently clocked in at or a little above 60 mph. Also, gusts over
40 mph have become more common in SW New Mexico as drier air
aloft clears the skies up a bit. A few isolated thunderstorms have
developed over the Gila Region, and coverage should increase
slightly through the afternoon and early evening hours.

Dust has been getting kicked up, especially over south-central New
Mexico, with visibility ranging from around 2 to 4 miles. Dust RGB
product is obscured over the El Paso area, but plumes are visible
in the clearer area over NW Chihuahua into southern Luna and Dona
Ana Counties. It's not too bad east of the Franklins just yet
(based on web cams), but as clouds thin out and winds increase,
dust plumes will kick up some more. Also, the most apparent plume
currently on satellite imagery is oriented towards KELP, though we
"lose it" in the imagery under the high clouds.

Expiration time for the Wind Advisories/Warnings still look good.
We may have a tough time reaching Warning criteria west of the
Franklins/Organs but it will be very close, with the peak of the
winds holding off until right around 6 or 7 PM when the Pacific
front itself comes through (it is presently between DMN and LSB).

The overall forecast has not changed much. By tomorrow, the
upper low will have shifted to near the CO/KS border, on the SE
edge of a broad longwave trough extending across the western half
of the CONUS. Another upper low will be moving into the Oregon
coast during the afternoon. A deep surface low over eastern
Colorado (982 mb!) will keep a strong pressure gradient in place
across the area. Winds aloft look to be a little lighter, but we
may just manage advisory criteria over the eastern 2/3rds of the
CWA for a few hours tomorrow afternoon, especially given the
pressure gradient.

The upper low moving into Oregon on Tuesday will drop into the
lower Colorado basin by Wednesday afternoon, with a blocking ridge
over the SE U.S. blocking its eastward progress, and forcing a
more amplified pattern, with deep southerly flow setting up over
New Mexico. With the low so far to west, and the southerly
direction of the wind limiting lee troughing, winds look to be
'breezy to windy' but short of Advisory criteria on Wednesday.
Temperatures, however, will quickly ramp up into the lower-90s,
especially over areas near and east of the Rio Grande, with cooler
temperatures expected over SW New Mexico, closer to the upper low.

The upper low will lift NNE into western Wyoming, with a trailing
trough grazing New Mexico on Thursday. Again, breezy to windy, but
below advisory criteria. Slight cooling aloft will take the edge
off temperatures a bit as well.

It looks to be less windy heading into the weekend as the longwave
trough over the west coast weakens, but another upper low or deep
trough looks to dive into the Great Basin Sunday and Monday,
bringing a return to somewhat unseasonable windy weather early
next week.

&&

.AVIATION...Valid 21/00Z-22/00Z...
Mostly VFR conditions expected thru the period. Periods of MVFR
will be possible during peak daytime heating as strong winds will
create blowing dust in the region. VIS could go to as low as 3 SM
with isolated locations reaching into the IFR category due to
lower visibilities. As the upper system moves into the region west
to southwest winds will intensify from the 20 to 30 kts range
into the 30 to 40 kts range between 0Z to 6Z. Then winds are
expected to decrease, but remain mostly windy overnight. Winds are
expected to become stronger again tomorrow after 18Z.

&&

.FIRE WEATHER...
Critical fire weather conditions are expected over the next couple
of days. Dry and breezy to windy conditions are expected to prevail
this week.  Red flag warnings are possible both tomorrow and
Wednesday. West to southwest winds will not be as strong as today
due to the upper system moving away from the region. However,
minimum RH remains below 15% and 20-foot winds continue to be over
20 mph thru Wednesday. From Thursday and the rest of the week dry
weather continues but the winds lose intensity. Over the weekend,
winds become stronger again (feels like early Spring), which would
bring back an elevated risk for the region. Ventilation rates will
be excellent as max mixing heights will be very high.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 52  80  58  91 /   0   0   0   0
Sierra Blanca           48  76  52  89 /   0   0   0   0
Las Cruces              44  75  48  84 /   0   0   0   0
Alamogordo              44  76  50  86 /  10   0   0   0
Cloudcroft              29  51  38  62 /  20   0   0   0
Truth or Consequences   44  74  49  81 /   0   0   0   0
Silver City             35  65  43  71 /  20   0   0   0
Deming                  42  76  47  82 /   0   0   0   0
Lordsburg               38  74  45  79 /   0   0   0   0
West El Paso Metro      50  79  56  89 /   0   0   0   0
Dell City               49  80  52  93 /   0   0   0   0
Fort Hancock            52  85  56  97 /   0   0   0   0
Loma Linda              46  73  53  85 /   0   0   0   0
Fabens                  51  82  55  93 /   0   0   0   0
Santa Teresa            46  78  52  87 /   0   0   0   0
White Sands HQ          51  76  55  86 /   0   0   0   0
Jornada Range           42  74  48  84 /   0   0   0   0
Hatch                   42  76  48  84 /   0   0   0   0
Columbus                46  78  50  84 /   0   0   0   0
Orogrande               46  76  51  86 /   0   0   0   0
Mayhill                 36  63  44  74 /  10   0   0   0
Mescalero               32  61  42  72 /  20   0   0   0
Timberon                32  60  40  72 /  20   0   0   0
Winston                 30  66  38  72 /  10   0   0   0
Hillsboro               39  71  45  79 /   0   0   0   0
Spaceport               39  73  46  81 /   0   0   0   0
Lake Roberts            30  65  37  71 /  30   0   0   0
Hurley                  35  69  42  74 /  10   0   0   0
Cliff                   29  72  38  78 /  30   0   0   0
Mule Creek              35  67  41  71 /  40   0   0   0
Faywood                 38  69  43  76 /   0   0   0   0
Animas                  37  78  47  80 /   0   0   0   0
Hachita                 38  77  46  80 /   0   0   0   0
Antelope Wells          39  77  48  80 /   0   0   0   0
Cloverdale              38  71  45  73 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Blowing Dust Advisory until 9 PM MDT this evening for NMZ407-
     410>413-417.

     High Wind Warning until midnight MDT tonight for NMZ411-413>416.

     Red Flag Warning until 9 PM MDT this evening for NMZ112.

     Red Flag Warning from noon to 9 PM MDT Tuesday for NMZ111-112.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for NMZ111-112.

     Wind Advisory until midnight MDT tonight for NMZ401>410-412-417.

TX...Blowing Dust Advisory until 9 PM MDT this evening for TXZ418>424.

     High Wind Warning until midnight MDT tonight for TXZ418-419.

     Red Flag Warning until 9 PM MDT this evening for TXZ055-056.

     Red Flag Warning from noon to 9 PM MDT Tuesday for TXZ055-056.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for TXZ055-056.

     Wind Advisory until midnight MDT tonight for TXZ420>424.

&&

25-Hardiman / 29-Crespo
Hazardous weather outlook, May 20, 6:32 AM MDT, 14 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
632 AM MDT Mon May 20 2019

NMZ403>407-409>417-TXZ418>424-211245-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
632 AM MDT Mon May 20 2019

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight
Today starts a windy period for the region. An upper level will
help give us very strong winds this afternoon. We will see winds
of at least 25 to 35 mph with gusts to 50 mph, with stronger winds
in the Sacramento Mountains and in El Paso and Dona Ana Counties.
The winds will help generate areas of blowing dust which could
create some hazardous driving conditions with quickly changing
visibilities. The dust will lesson after sunset and the winds will
slow some, but we will still be windy well into the evening hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
It will be windy again on Tuesday and Wednesday, but not as windy
as today. We will be warm and dry for the end of the week and then
breezy to windy again for the weeknight.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today.

NMZ401-402-408-211245-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Eastern Black Range Foothills-
632 AM MDT Mon May 20 2019

This Hazardous Weather Outlook is for portions of southwest New
Mexico.

.DAY ONE...Today and Tonight
We will see breezy to windy conditions today with a chance for
afternoon and evening showers and thunderstorms. A few
thunderstorms could produce some dry lightning. If the
precipitation lingers into the late night hours, we could see some
snow flakes briefly mix in with the rain showers.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
It will be windy again on Tuesday and Wednesday, but not as windy
as today. We will be warm and dry for the end of the week and then
breezy to windy again for the weeknight.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:28 PM MDTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more31 hr
May 21, 4:24 PM MDTWind AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra29 hr

Nearby

Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.